tendonitis and hiv medication
Dec 30, 2012
thank-you doctor for taking my question, which is that i am on truvada and nevirapine, and have been for many years...they are working beautifully, but i am finding i have tendon problems firstly both golfer's and tennis elbow problems which are now chronic, as i have had them for over 10 years, and therefore the tendons never healed, (or my brain is being told pain and i should stop what i am doing that causes the pain), and more recently i have tendon damage in my shoulders, and it has now been more than two months of pain and many weeks of professional help:osteo and masseur, but it is just getting worse...so do you know of any link between these medications and the body's ability to repair tendon damage?...my body does not appear to be able to achieve such things...i know they take a long time, and get very little blood for their recovery...i am a 50yo male...many thanks, Rohan of melb. australia...
Response from Dr. Henry
Tenodonitis is common in the general population and increases in frequency with activity and aging. I have not observed in our own clinic of 1600+ patients, nor read in the literature, of a clear association between either Truvada or nevirapine and persistent severe tendonitis. Uncommon associations with medications are hard to confirm when the underlying condition is fairly common in the general population (as is the case with tendonitis). If any reader knows of a good published referance or has personal experience he/she would like to relate please post. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.